MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F M; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F M; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recw1391 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when the rn started priming the line, he noticed that all was squirting all over.It was stated he trimmed the catheter and noted the line was inconsistently divided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed, and the damage appeared to be associated with use of the device.The catheter was apparently damaged during the catheter trimming process.One 5 fr d/l powerpicc ft catheter was returned for investigation.The picc was received with the t-lock extension set attached to the red connector.The stylet had been completely removed from the picc and t-lock extension set.The catheter tubing was received in four segments.The section of tubing that contained the 37 through 40cm depth markers was not returned for investigation.The segment of tubing containing the 40 through 49 cm depth markers appeared to be partially fused together at the proximal end (40cm mark).The catheter material around one lumen appeared to be fused together from the cutting process.Four small holes were visible in the fused material, which caused four streams of water to exit in different directions from the fused end of the tubing during a functional test.Attempts to replicate the fusion of the catheter material by trimming the tubing with assorted scissors were unsuccessful.The damage could be associated with dull scissors or an instrument that uses heat to cut.To modify the catheter length, the product ifu states, ¿using a sterile scalpel or scissors, carefully cut the catheter according to institutional policy if necessary.¿ the ifu also states, ¿inspect cut surface to assure there is no loose material.¿ the implicated kit contained scissors and a scalpel.

Brand Name
POWERPICC FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F M
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8242143
Report Number3006260740-2018-03864
Device Sequence Number16714239
Product Code LJS
UDI-Device Identifier00801741034572
UDI-Public(01)00801741034572
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1275108FD
Device Lot NumberRECW1391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2018
Event Location Hospital
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1